MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported upon insertion, the haptic of the diu225 intraocular lens (iol) was sheared off and left in the inserter; there was patient contact.There was no incision enlargement, no serious patient injury, no suture(s), no use error, and no vitrectomy.The diu225 remains implanted in the patient's ocular dexter (right eye) and is not available for return.No further information is available.
 
Additional Manufacturer Narrative
Additional information: patient weight and patient ethnicity and race: unknown/asked information unavailable.Date explanted: not applicable as the iol remains implanted, therefore not explanted.The device was not returned for evaluation as it remains implanted in the patient's ocular dexter (right eye).Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: no iol was received as part of this return.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The handpiece was disassembled, and the assembly was inspected.No issues that could cause or contribute to the complaint issue were identified.Additionally, the detached haptic described in the initial complaint could not be identified.The cp provided photo was evaluated.The photo shows the suspect handpiece sn sticker with no issues.Based on the photo, further evaluation could not be performed.Complaint issue haptic detached could not be confirmed during product or photo evaluation, and no issues were identified.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16718171
Report Number3012236936-2023-00897
Device Sequence Number15246751
Product Code MJP
UDI-Device Identifier05050474747135
UDI-Public(01)05050474747135(17)240715
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Model NumberDIU225
Device Catalogue NumberDIU225U200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale